Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 50, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 14, 2008, 8:38 AM CDT for Houston County, Minnesota. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 8:38 AM CDT (13:38 UTC)
- Expired
- Jun 14, 2008, 11:51 PM CDT
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Houston County, MN
The radar
The La Crosse radar (KARX), 30 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River (MN) at Houston (HOUM5).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05385000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 141338 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 838 AM CDT SAT JUN 14 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .RAINFALL EARLIER THIS WEEK WAS RESULTING IN HIGH WATER ALONG THE ROOT RIVER IN SOUTHEAST MINNESOTA. MINOR FLOODING WAS OCCURRING IN THE HOUSTON AREA ACCORDING TO LOCAL OFFICIALS. A FLOOD WARNING WAS ISSUED LAST NIGHT TO ACCOUNT FOR EXPECTED FLOODING TODAY...BUT THE RIVER MEASURING EQUIPMENT FAILED. BEFORE THIS FAILURE WAS RECOGNIZED...THE BAD READINGS RESULTED IN A CANCELLATION OF THE WARNING. THIS WARNING WILL REMAIN IN EFFECT UNTIL LOCAL OFFICIALS CONFIRM THAT FLOODING IS NO LONGER A CONCERN. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC055-142338- /O.NEW.KARX.FL.W.0050.080614T1338Z-080615T1227Z/ /HOUM5.1.ER.000000T0000Z.080614T1800Z.080615T0027Z.NO/ 838 AM CDT SAT JUN 14 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7 AM SATURDAY THE STAGE WAS ESTIMATED TO BE NEAR 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST BETWEEN 15.5 AND 16 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. $$
2 follow-up statements
000 WGUS83 KARX 142136 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 436 PM CDT SAT JUN 14 2008 ...THE FLOOD WARNING CONTINUES FOR... ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...THE FLOOD WARNING CONTINUES FOR... MISSISSIPPI RIVER AT GUTTENBERG DAM 10 AFFECTING CLAYTON AND GRANT COUNTIES MISSISSIPPI RIVER AT MCGREGOR AFFECTING CLAYTON...CRAWFORD AND GRANT COUNTIES CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON COUNTIES KICKAPOO RIVER AT GAYS MILLS AFFECTING CRAWFORD COUNTY KICKAPOO RIVER AT STEUBEN AFFECTING CRAWFORD COUNTY TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY ...MAJOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING...MODERATE FLOODING IS FORECAST......MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING... FORECAST TO FALL BELOW FLOOD STAGE......MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC067-131-150736- /O.CON.KARX.FL.W.0037.000000T0000Z-080616T1042Z/ /CCYI4.3.ER.080612T2152Z.080614T0815Z.080615T2242Z.NO/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CHARLES CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 18.7 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE TOMORROW AFTERNOON. * AT 20.0 FEET...CLARK STREET AT LELAND FLOODS AND COURT STREET AT ILLINOIS FLOODS. * AT 19.5 FEET...RIVERSIDE DRIVE AT IOWA AND JOLSIN STREET FLOODS. ALSO CHAUTAUQUA AVENUE FLOODS AND SANDBAGGING IS REQUIRED. * AT 19.0 FEET...BRACKETT STREET AND RIVERSIDE AT NORTH JOHNSON FLOOD. ALSO LIONS FIELD COTTAGES ARE THREATENED AND ADDITIONAL EVACUATIONS MAY BE REQUIRED. * AT 18.0 FEET...4TH AND SOUTH GRAND STREET BEGIN FLOODING AND EVACUATIONS MAY BE REQUIRED. * AT 17.0 FEET...HOMES SOUTH OF RIVERSIDE FLOOD AND EVACUATIONS MAY BE REQUIRED. * AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE FLOODS AND FLOODING ON PARK DRIVE IS LIKELY. * AT 12.0 FEET...BARRICADING OF STREETS BEGIN AND THE INTERSECTION OF RIVERSIDE AND ILLINOIS STREETS MAY BE FLOODED. $$ WIC023-123-150000- /O.CON.KARX.FL.W.0028.000000T0000Z-080615T0000Z/ /SOGW3.3.ER.080608T1501Z.080609T1130Z.080614T1200Z.NR/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7 AM SATURDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. $$ WIC023-150736- /O.CON.KARX.FL.W.0029.000000T0000Z-080617T1330Z/ /GMIW3.3.ER.080608T1330Z.080609T1830Z.080617T0130Z.NR/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT GAYS MILLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 AM SATURDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY MONDAY EVENING. * AT 15.0 FEET...MODERATE FLOODING IS POSSIBLE IN AND AROUND GAYS MILLS. * AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. $$ WIC023-150736- /O.CON.KARX.FL.W.0030.000000T0000Z-080617T1200Z/ /STEW3.3.ER.080608T1930Z.080610T0700Z.080617T0000Z.NR/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 12.8 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 13.0 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE MONDAY EVENING. * AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND HIGHWAY 179 MAY BE THREATENED. * AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$ IAC043-WIC043-150736- /O.CON.KARX.FL.W.0038.000000T0000Z-080618T1800Z/ /GTTI4.1.ER.080612T0124Z.080613T1800Z.080618T0600Z.NO/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GUTTENBERG DAM 10. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 15.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY JUST AFTER MIDNIGHT. * AT 15.5 FEET...THE WATER IS OVER MARINA ROAD. * AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS TO OCCUR. $$ IAC043-WIC023-043-150735- /O.CON.KARX.FL.W.0039.000000T0000Z-080619T0300Z/ /MCGI4.1.ER.080611T2000Z.080613T0900Z.080618T1500Z.NO/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT MCGREGOR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 16.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS TO PARKS NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. * AT 16.5 FEET...WATER MAY BEGIN TO GO OVER THE ROAD COVERING PART OF HIGHWAY C NEAR HIGHWAY 18. * AT 16.0 FEET...THE BRIDGE APPROACH TO SAINT FERIOLE ISLAND BEGINS TO FLOOD. PUMPING OPERATIONS ARE UNDERWAY. $$ MNC055-150613- /O.EXT.KARX.FL.W.0050.000000T0000Z-080615T0613Z/ /HOUM5.1.ER.000000T0000Z.080614T1415Z.080614T1813Z.NO/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 15.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. $$ IAC043-150735- /O.CON.KARX.FL.W.0022.000000T0000Z-080615T2000Z/ /EKDI4.3.ER.080608T1316Z.080610T1130Z.080615T0800Z.NR/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. $$ IAC043-150735- /O.EXT.KARX.FL.W.0023.000000T0000Z-080615T1536Z/ /GRBI4.3.ER.080608T1402Z.080610T1845Z.080615T0336Z.NO/ 436 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 150200 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 900 PM CDT SAT JUN 14 2008 ...THE FLOOD WARNING CONTINUES FOR... ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY ...MINOR FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD STAGE... .RECENT HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC055-150451- /O.EXT.KARX.FL.W.0050.000000T0000Z-080615T0451Z/ /HOUM5.1.ER.000000T0000Z.080614T1415Z.080614T1651Z.NO/ 900 PM CDT SAT JUN 14 2008 THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 15.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 14, 4:01 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 14, 4:01 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 401 AM CDT SAT JUN 14 2008 .SHORT TERM...THROUGH MONDAY NIGHT FORECAST ATTENTION THIS MORNING ON CONVECTIVE CHANCES THIS AFTERNOON INTO SUNDAY AFTERNOON...THEN QUIET WEATHER FOR A WHILE THEREAFTER. GIVEN FLOODING CONCERNS...RAINFALL CHANCES/AMOUNTS GIVEN THE MOST WEIGHT IN THE FORECAST. CURRENTLY...FIRST VERY WEAK WAVE OVER ERN SD MOVING UNDERNEATH ONTARIO/MANITOBA UPPER TROUGH DRIVING SOME ISOLD -SHRA OUT OF SCT- BKN MID DECK OVER CNTL MN. STRONGER ENERGY SEEN UPSTREAM IN MT/ALBERTA WHERE TONIGHT/SUNDAY WEATHER MAKER WILL COME FROM. HIGH PRESSURE OVER THE CNTL MS VALLEY THIS MORNING. DWPTS ARE LOW /50S/ INTO SRN KS/MO...WHERE THEY RISE TO THE 60S. 14.00Z SOUNDINGS SHOW PWATS ONLY 50-75 PERCENT OF CLIMO DOWN TO SPRINGFIELD MO...WHERE BOUNDARY LIES WITH MUCH HIGHER MOISTURE CONTAINED TO THE SOUTH. 850MB VWP/PROFILER DATA SHOWING WLY FLOW NORTH OF I-80...WITH BRANCH OF SWLY LOW LEVEL JET AND ATTACHMENT TO SRN PLAINS PWAT POOL DEVELOPING OVER KS. FIRST OFF...WITH A FEW SITES REPORTING SPRINKLES/-SHRA OVER WRN MN/ERN SD...BROUGHT A SMALL -SHRA CHANCE INTO AREAS NORTH OF INTERSTATE 90 FOR THE MORNING HOURS AS FIRST WEAK WAVE DEAMPLIFIES FURTHER. EXPECT IT TO BE TOUGH TO MEASURE ANYTHING FROM THESE HENCE THE LOWER POPS. THIS AFTERNOON/TONIGHT...FINALLY STARTING TO INCREASE SOME CONFIDENCE HERE THANKS TO AGREEMENT IN A NUMBER OF HI-RES WRF DATASETS...WITH AGREEMENT FROM 14.00Z NAM-WRF AND GEM...AS WELL AS 14.00Z ECMWF. STRONGER ENERGY UPSTREAM IN MT/ALBERTA WILL QUICKLY SHIFT EAST/SOUTHEAST TODAY AS MS VLY HIGH PRESSURE SHIFTS SOUTH. RETURN FLOW SWLY LOW LEVEL JET WILL CONTINUE TO TAP MARGINALLY MOIST AIRMASS IN KS/MO WITH NARROW AXIS OF MOISTURE TRANSPORT/WARM ADVECTION ON SAID LOW LEVEL WIND MAX. RAPID DESTABILIZATION TO TAKE PLACE ABOVE BOUNDARY LAYER /WHICH WILL BE SLOWER TO MOISTEN/ THANKS TO LINGERING COLD MID LEVEL TEMPS /STEEP LAPSE RATES/. BY LATER THIS AFTN...NARROW BUT DECENT MLCAPE AXIS EXCEEDING 1500 J/KG WILL BE PRESENT INTO IOWA WITH MASS CONVERGENCE IN THE NOSE OF THE LOW LEVEL FLOW OVER CNTL/NRN IA. NOT MUCH OF A SURFACE FEATURE TO FOCUS CONVECTIVE DEVELOPMENT...HENCE EXPECT AN AREA OF SCATTERED STORMS TO DEVELOP OVER NRN IA LATER IN THE AFTERNOON...SPARKED BY WEAK PV ADVECTION AHEAD OF STRONGER ENERGY UPSTREAM. POINT FORECAST SOUNDINGS /USING NAM-WRF AT KALO AT 22Z AS PROXY/ SHOWS A DEEPLY MIXED BOUNDARY LAYER /SWLY LOW LEVEL JET AND UPPER 50S DEWPOINTS/ WITH MLCAPE EXCEEDING 1500 J/KG AND SUPERCELLULAR SHEAR /0-6KM OF 50KTS/ WITH SWLY LOW LEVEL FLOW TURNING NWLY AT 6KM. STEEP TROPOSPHERIC LAPSE RATES THROUGHOUT THE SOUNDING. NO SURPRISE GIVEN THIS...TO SEE HIGHER END SLIGHT RISK IN NRN IA ON NEW SPC SWODY1. RELATIVELY HIGH LCLS MITIGATE A TORNADO THREAT...BUT IMPROVE A DAMAGING WIND POTENTIAL /FORECAST DCAPE IS HIGH/ AND HAIL WILL BE EASY TO COME BY GIVEN CAPE DISTRIBUTION IN SOUNDING. EXPECT THIS STORM AREA OVER NRN IA TO EVOLVE INTO SRN WI/NRN IL THIS EVENING AND CONTAIN SOME HIGHLY ORGANIZED STORM STRUCTURES IF CAPE IS REALIZED. EXPECT SECOND CONVECTIVE CLUSTER TO DEVELOP LATER IN THE EVENING/OVERNIGHT OVER MN AND MOVE INTO FORECAST AREA AS IT WEAKENS AFTER MIDNIGHT TIED TO FORCING WITH THE APPROACHING WAVE. NOT A REAL SOLID MOISTURE/WARM ADVECTION FEED INTO THIS CLUSTER SO SHOULDN/T GET TOO OUT OF HAND. IN FACT..THERE/S A LITTLE MORE UNCERTAINTY IN THIS CLUSTER AND ITS DEVELOPMENT/EVOLUTION GIVEN DISAGREEMENT IN OVERNIGHT PERIOD VIA ECMWF/GEM AND NCEP MODELS. HAVE A FEELING THE NCEP MODELS MAY BE OVERDOING THINGS A BIT IN THE OVERNIGHT PERIODS. RIGHT NOW...AM MORE CONCERNED WITH THE LATER AFTN-MID EVENING TIME PERIOD IN SRN FORECAST AREA FOR SEVERE HAIL/WIND. SUNDAY/SUNDAY NIGHT...EXPECT COLD FRONT TO ORGANIZE AS WAVE AMPLIFIES AND SHIFTS THROUGH. CONVECTIVE REDEVELOPMENT SUNDAY MORNING/EARLY AFTERNOON LIKELY TO TAKE PLACE ON ERN/SRN FLANKS OF FORECAST AREA...SO SEVERE THREAT IN QUESTION. SEEMS BETTER SIGNAL VIA CAPE AXIS/REMOVAL OF CAP IS FURTHER SOUTH OVER IOWA/ILLINOIS. STRONG COLD ADVECTION SUNDAY AFTERNOON SHOULD BRING A QUICK END TO ANY PCPN THAT GETS GOING IN MORNING/EARLY AFTERNOON. SUNDAY NIGHT INTO MONDAY LOOKS DRY AND QUITE COOL...AS 850MB TEMP ANOMALIES SHIFT TOWARD 1.5 TO 2.0 SIGMA BELOW CLIMATOLOGY. MAY NOT REACH 70 IN SOME AREAS ON MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY OVERALL LONGWAVE PATTERN A POSITIVE ONE FOR DRY CONDITIONS...WITH ANOMALOUS NERN CONUS UPPER TROUGH REPLACING THE ERN RIDGE...ROCKIES/HIGH PLAINS RIDGE AXIS REPLACING MEAN SRN CANADA TROUGH...AND BRITISH COLUMBIA UPPER TROUGH DEVELOPING FURTHER. THIS PLACES FORECAST AREA IN LARGELY COOL AND DRY NWLY FLOW WITH TRANSIENT/WEAK SHORTWAVE ENERGY UNABLE TO TAP ANY DEEP MOISTURE WHICH KEEPS RAIN AMOUNTS DOWN. RETURN FLOW MOISTURE AXIS UNDER THE MEAN MIDLEVEL RIDGE AXIS OFF TO THE WEST MAY EVENTUALLY WORK INTO THE FORECAST AREA BY NEXT WEEKEND WITH SOME RAIN CHANCES...BUT CONFIDENCE LOW IN THIS TIMING AND QUESTIONS ABOUND ON LARGER SCALE FORCING SIGNALS. MUCH OF PERIOD TO BE DOMINATED BY COOL HIGH PRESSURE WITH TEMPERATURES AVERAGING OUT NEAR/BELOW NORMAL. MAIN INTERACTION WITH LOW LEVEL JET/TRANSIENT WAVES WILL BE SOUTH/WEST OF FORECAST AREA...THOUGH 14.00Z ECMWF BRINGING WEAK SHORTWAVE THROUGH WITH SHRA CHCS ON THURSDAY NEEDS TO BE WATCHED IN COMING RUNS. && .AVIATION... AN UPPER LEVEL DISTURBANCE OVER MT EARLY THIS MORNING WILL MOVE SOUTHEAST ACROSS THE NORTHERN PLAINS...AND EVENTUALLY INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION BY LATE THIS AFTERNOON. INSTABILITY WILL BUILD AHEAD OF THIS DISTURBANCE WITH SOME CONVECTION EXPECTED ACROSS THE AREA STARTING THIS AFTERNOON. FROM EARLY THIS MORNING THROUGH EARLY THIS AFTERNOON...ONLY SCATTERED MID CLOUDS IN THE 9-10KFT RANGE EXPECTED...WITH ANY ISOLATED -SHRA ACTIVITY EXPECTED TO REMAIN NORTH OF THE KRST/KLSE TAF SITES. BUT THEN BY 21Z...MORE SCATTERED IN NATURE SHRA/TS ACTIVITY WILL BE SEEN ACROSS MUCH OF THE REGION. NOT CONFIDENT ENOUGH AT THIS POINT IN TIME TO INCLUDE THUNDER MENTION IN THE KRST/KLSE TAFS...BUT WILL INCLUDE CB MENTION FOR NOW. THESE CB SHOULD HAVE FAIRLY HIGH BASES IN THE 5-6KFT RANGE. OVERNIGHT...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER SOUTHERN MN/NORTHERN IA LATE THIS EVENING...AND THEN SLIP SOUTHEAST INTO NORTHEAST IA/NORTHERN IL AFTER MIDNIGHT. BELIEVE MOST OF THIS ACTIVITY WILL REMAIN SOUTH OF THE KRST/KLSE TAF SITES...MAINTAINING VFR CONDITIONS. && .HYDROLOGY... RIVERS CONTINUE TO FALL FOR THE MOST PART...THOUGH SOME STILL IN FLOOD. CEDAR RIVER /CHARLES CITY/ STILL IN MAJOR FLOOD AND IS OF MOST CONCERN...THOUGH IT APPEARS IT IS CRESTING NOW. KICKAPOO COMING DOWN NICELY WITH LOWER REACHES /SOLDIERS GROVE THROUGH STEUBEN/ OUT OF MODERATE FLOODING HEADING DOWN INTO MINOR FLOODING. LOWER REACHES OF THE TURKEY /ELKADER AND GARBER/ LIKELY TO COME DOWN OUT OF MODERATE FLOOD TODAY. MAINSTEM MISSISSIPPI HEADING UP MOST SITES...AND ESPECIALLY BELOW LYNXVILLE WILL CONTINUE TO REMAIN IN FLOOD FOR QUITE SOME TIME. WILL MAINTAIN AREAK FLOOD WARNING FOR GRANT COUNTY DUE TO TREMENDOUS ROAD CLOSURE/INFRASTRUCTURE DAMAGE FROM HIGH WATER STILL ONGOING. SOME ROADS OPENING UP...BUT FELT PRUDENT TO CONTINUE TO HILIGHT THIS AREA GIVEN SOME IMPORTANT ROADS STILL CLOSED. REGARDING RAINFALL/FLOOD POTENTIAL THROUGH SUNDAY...NOT OVERLY CONCERNED FOR ANY ONE AREA AT THIS MOMENT...BUT ANY PROLONGED THUNDERSTORM EVENT/LOCAL TRAINING OVER ANY BASIN /ESPECIALLY NERN IA OR SWRN WI/ WILL BE OF GREAT CONCERN. STORMS SHOULD MOVE RATHER BRISKLY OVER THE WEEKEND GIVEN OVERALL STRONG MID LEVEL WIND FIELDS...SO THAT IS A POSITIVE...AS IS DRY SUB CLOUD LAYERS /LOWER BOUNDARY LAYER MOISTURE/ WHICH SHOULD PROMOTE FORMATION OF DOWNDRAFTS/COLD POOLS WHICH SHOULD AID IN FORWARD STORM PROPAGATION. WARM CLOUD DEPTHS NOWHERE NEAR VALUES OF LAST WEEK...BARELY EXCEEDING 3KM IN THE FAR SOUTH...SO THERE IS A LOT OF DATA SUGGESTING ANY HEAVIER RAIN AMOUNTS WILL BE ISOLATED AND DUE TO LOCAL TRAINING...WHICH IS IMPOSSIBLE TO PREDICT IN ADVANCE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM/HYDRO...BINAU AVIATION...DAS
Hazardous weather outlook, Jun 14, 5:35 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 535 AM CDT SAT JUN 14 2008 MNZ079-WIZ017-029-032>034-151000- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA- 535 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT. A FEW RIVERS ACROSS SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN REMAIN HIGHER THAN NORMAL DUE TO RECENT HEAVY RAINS. ALTHOUGH NO FLOODING IS OCCURRING...THE RIVERS WILL BE RUNNING FAIRLY SWIFT AND THEREFORE CAUTION SHOULD BE USED IF VENTURING NEAR OR ON THESE RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WORK SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY CAUSE SOME RUNOFF ON THE SATURATED SOILS AND RESULTANT RISES ON RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NOT BE NEEDED BUT SPOTTER GROUPS MAY WANT TO MONITOR LATEST FORECASTS FOR THIS AFTERNOON INTO TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055- 151000- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED- RICHLAND-VERNON-WINNESHIEK-WINONA- 535 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT. SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY DELAY SOME CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ061-151000- GRANT- 535 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT. MANY ROADS REMAIN CLOSED IN GRANT COUNTY AND A STATE OF EMERGENCY IS IN EFFECT THERE AS THE COUNTY RECOVERS FROM HEAVY RAINS ON THURSDAY AND THURSDAY EVENING. ANY ADDITIONAL HEAVIER RAINFALL THIS AFTERNOON AND OVERNIGHT MAY EXACERBATE THESE FLOOD CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS AGAIN MAY EXASPERATE FLOODING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
Nearby
River Flood Warnings in Minnesota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.